T Nation

SSRI and Test


Has anyone had any luck with taking a small amount of test or TRIBEX while on ssri's to help with some of the sexual side effects? Im on zoloft which works great for my anxiety but I hate dealing with all the side effects of loss of sex drive, difuculty reaching orgasim etc. Any advice in this area would be greatly appreciated.


The sexual dysfunction caused by SSRI's is mainly caused from the downregulation of dopamine. The cleanest way to increase dopamine with the least amount of side effects is to optimize testosterone levels. The cost/benefit of other pro-dopaminergic drugs(Selegiline, Bromocriptine, Cabergoline, Mirapex, L-Dopa) aren't nearly as great.

It's important to keep estradiol levels in check though if supplementing with testosterone. If too high estradiol may have a dampening effect on dopamine, too low and estradiol may down-regulate receptors, so you have to find a happy medium.

I'd suggest trying to find a doctor that would be open minded with trying TRT, as many of the other band-aid solutions aren't all that effective for SSRI induced sexual dysfunction.

Hope that helps.


agreed i have used ssri's for years for my depression and the resulting decrease in dopamine can be a problem. I am on test year round so that alleviates it. Another good option is to ask your doctor about switching to Cymbalta, it increases both serotonin and dopamine, in 25 years of dealing with depression i have never used anything that worked this well, it has truly brought relief to my life i highly recommend it.